Alert archive / Arkansas / Tornado Warnings in 2006

Tornado Warning 49, NWS Little Rock, AR

September 22, 2006Fulton County, Arkansas

NWS Little Rock, AR issued this tornado warning at Sep 22, 2006, 7:26 PM CDT for Fulton County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2006, 7:26 PM CDT (00:26 UTC)
Expired
Sep 22, 2006, 8:30 PM CDT
In force
64 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Fulton County, AR

The radar

The Little Rock radar (KLZK), 173 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 6:29 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 230026
TORLZK
ARC049-230130-
/O.NEW.KLZK.TO.W.0049.060923T0026Z-060923T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
726 PM CDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  FULTON COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 830 PM CDT

* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 19 MILES
  SOUTHWEST OF SALEM...OR ABOUT 15 MILES EAST OF MOUNTAIN HOME...
  MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SALEM...

&&

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3636 9214 3626 9215 3626 9157 3634 9156
      3634 9147 3649 9146

$$

44
1 follow-up statement
000 
WWUS54 KLZK 230055
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
755 PM CDT FRI SEP 22 2006

ARC049-230130-
/O.CON.KLZK.TO.W.0049.000000T0000Z-060923T0130Z/
FULTON AR-
755 PM CDT FRI SEP 22 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHEASTERN FULTON COUNTY...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR GLENCOE...OR ABOUT
7 MILES SOUTHEAST OF SALEM...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SADDLE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3635 9186 3626 9185 3626 9157 3634 9156
      3634 9147 3646 9146

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 22, 3:33 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Sep 22, 3:33 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
333 PM CDT FRI SEP 22 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
KLZK RADAR SHOWS MAIN THUNDERSTORM ACTIVITY ACROSS NORTH AND
NORTHWEST SECTIONS OF THE STATE. ISOLATED SHOWERS ARE ALSO LOCATED
ACROSS THE CENTRAL SECTIONS. SATELLITE IMAGES SHOW CLOUDS DECREASING
IN CENTRAL SECTIONS. THIS WILL LEAD TO FURTHER HEATING AND
DESTABILIZATION. WILL KEEP SHOWERS AND THUNDERSTORMS LIKELY MAINLY
FOR THE NORTHWEST HALF OF THE AREA TONIGHT. STRONG SOUTH AND
SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. EXTENDED THE LAKE WIND
ADVISORY THROUGH TONIGHT.

COLD FRONT REMAINS IN OKLAHOMA WITH A WARM FRONT ACROSS SOUTHERN
MISSOURI. MODELS HAVE THE FRONT TO SLOWLY APPROACH THE AREA WITH THE
GFS A BIT MORE AGGRESSIVE. THIS WILL KEEP MUCH OF THE AREA IN THE
WARM SECTOR THROUGH SATURDAY NIGHT. WILL TAPER RAIN CHANCES OFF
SUNDAY MORNING AND FINALLY EXIT THE AREA SUNDAY AFTERNOON. HIGH
PRESSURE AND DRIER AIR MOVES IN FOR SUNDAY AFTERNOON AND NIGHT.
&&

.LONG TERM...MONDAY THROUGH FRIDAY
HIGH PRESSURE IN CONTROL FOR MONDAY THROUGH WEDNESDAY. A FRONT WILL
MOVE IN FROM THE NORTH WEDNESDAY NIGHT AND THURSDAY...AND INCREASED
POPS TO 30 PERCENT. TEMPERATURES WILL BE BELOW NORMAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  72  83  61  78 /  70  70  70  30
HARRISON AR       67  78  52  70 /  70  70  70  10
HOT SPRINGS AR    72  83  59  78 /  70  70  70  20
PINE BLUFF AR     74  86  63  79 /  50  60  60  40
MOUNTAIN HOME AR  69  79  52  70 /  70  70  70  10
MONTICELLO AR     75  88  64  80 /  50  60  60  40
SEARCY AR         70  83  58  75 /  70  70  70  30
MOUNT IDA AR      70  82  57  77 /  70  70  70  20
RUSSELLVILLE AR   68  80  57  73 /  70  70  70  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 AM SATURDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

SHORT TERM...51 / LONG TERM...58
Hazardous weather outlook, Sep 22, 8:15 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 AM CDT FRI SEP 22 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
815 AM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A LAKE WIND ADVISORY HAS BEEN POSTED FOR TODAY. SOUTH WINDS WILL
LIKELY GUST ABOVE 25 MPH.

THUNDERSTORMS IN ARKANSAS THIS MORNING WILL DIMINISH BY MIDDAY.
UNTIL THEN...AN ISOLATED SEVERE STORM OR TWO COULD OCCUR.

THUNDERSTORMS SHOULD BEGIN REDEVELOPING BY MID AFTERNOON IN WESTERN
ARKANSAS. THESE STORMS WILL INTENSIFY AND BECOME MORE NUMEROUS BY
THE EARLY EVENING HOURS. SEVERE WEATHER WILL BE POSSIBLE IN ALL
PARTS OF THE STATE. HOWEVER...IT APPEARS THAT THE GREATEST CHANCES
OF SEVERE WEATHER WILL BE IN NORTHERN AND WESTERN SECTIONS...
POSSIBLY EXTENDING INTO THE CENTRAL PART OF THE STATE. IN THESE
AREAS...A FEW TORNADOES WILL BE POSSIBLE...AND A FEW OF THE
THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE WIND GUSTS
EXCEEDING 75 MPH AS WELL AS LARGE HAIL. SOME THUNDERSTORMS ARE
LIKELY TO LINGER IN THE STATE ALL THE WAY INTO THE LATE NIGHT HOURS.
HOWEVER...CHANCES FOR SEVERE WEATHER SHOULD DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...SEVERE WEATHER WILL AGAIN BE POSSIBLE ACROSS ALL PARTS
OF THE STATE. THE MOST FAVORABLE TIME WILL BE FROM MIDDAY INTO THE
EVENING...BUT SOME SEVERE WEATHER COULD CONTINUE IN THE SOUTHEAST
HALF OF THE STATE AFTER MIDNIGHT. DAMAGING WINDS AND LARGE HAIL WILL
BE POSSIBLE...AND ISOLATED TORNADOES CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND AGAIN ON
SATURDAY.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

28

In the hours before

Local storm report, Sep 22, 1:54 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
154 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     HAIL             WITTS SPRINGS           35.80N 92.90W
09/22/2006  E0.75 INCH       SEARCY             AR   LAW ENFORCEMENT

0131 PM     HAIL             PINDALL                 36.06N 92.87W
09/22/2006  E0.75 INCH       SEARCY             AR   LAW ENFORCEMENT

&&

51
Local storm report, Sep 22, 3:29 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
329 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             WIDEMAN                 36.19N 92.01W
09/22/2006  E0.88 INCH       IZARD              AR   LAW ENFORCEMENT

&&

58
Local storm report, Sep 22, 3:52 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
352 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 S ASH FLAT            36.18N 91.61W
09/22/2006  E3.00 INCH       SHARP              AR   EMERGENCY MNGR

            HAIL AND TREES DOWN.

0335 PM     HAIL             ASH FLAT                36.23N 91.61W
09/22/2006  E3.00 INCH       SHARP              AR   AIRPLANE PILOT

            HAIL AND TREES DOWN 3 MILES SOUTH OF ASH FLAT.

&&

222
Local storm report, Sep 22, 3:58 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
358 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 S ASH FLAT            36.18N 91.61W
09/22/2006  E3.00 INCH       SHARP              AR   EMERGENCY MNGR

            HAIL AND TREES DOWN.

&&

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:07 PM CDTSevere Thunderstorm WarningLZKStone23 min
Sep 22, 7:09 PM CDTTornado WarningLZKNewton51 min
Sep 22, 7:15 PM CDTSevere Thunderstorm WarningLZKSharp45 min
Sep 22, 7:25 PM CDTTornado WarningLZKIzard, Stone35 min
Sep 22, 7:29 PM CDTTornado WarningLZKSharp46 min
Sep 22, 7:30 PM CDTTornado WarningLZKBaxter45 min
Sep 22, 7:31 PM CDTTornado WarningLZKSearcy44 min
Sep 22, 7:42 PM CDTTornado WarningLZKIzard, Sharp48 min
Sep 22, 8:16 PM CDTSevere Thunderstorm WarningLZKSharp29 min
Sep 22, 8:30 PM CDTTornado WarningLZKFulton, Izard, Sharp45 min
Sep 22, 8:31 PM CDTSevere Thunderstorm WarningLZKBoone44 min
Sep 22, 8:41 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Stone49 min
Sep 22, 8:52 PM CDTTornado WarningLZKBoone23 min
Sep 22, 9:11 PM CDTTornado WarningLZKBoone, Marion49 min
Sep 22, 9:22 PM CDTTornado WarningLZKSharp38 min
Sep 22, 9:49 PM CDTTornado WarningLZKBaxter41 min
Sep 22, 10:15 PM CDTTornado WarningLZKFulton30 min
Sep 22, 10:45 PM CDTTornado WarningLZKFulton45 min
Sep 22, 10:46 PM CDTSevere Thunderstorm WarningLZKBoone44 min
Sep 22, 11:02 PM CDTSevere Thunderstorm WarningLZKMarion43 min
Sep 22, 11:22 PM CDTSevere Thunderstorm WarningLZKSharp38 min
Sep 22, 11:36 PM CDTSevere Thunderstorm WarningLZKBaxter54 min
Sep 23, 1:38 AM CDTFlash Flood WarningLZKFulton, Sharp4 hr
Sep 23, 2:06 AM CDTSevere Thunderstorm WarningLZKJohnson39 min
Sep 23, 2:22 AM CDTSevere Thunderstorm WarningLZKBaxter38 min
Sep 23, 2:44 AM CDTSevere Thunderstorm WarningLZKJohnson31 min
Sep 23, 2:53 AM CDTSevere Thunderstorm WarningLZKPope67 min
Sep 23, 6:46 AM CDTFlash Flood WarningLZKBoone89 min
Sep 23, 7:09 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton51 min
Sep 23, 7:51 AM CDTSevere Thunderstorm WarningLZKLogan, Scott39 min
Sep 23, 7:57 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton63 min
Sep 23, 8:10 AM CDTTornado WarningLZKLogan50 min
Sep 23, 8:15 AM CDTTornado WarningLZKJohnson, Pope45 min
Sep 23, 8:30 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell45 min
Sep 23, 8:33 AM CDTTornado WarningLZKSearcy27 min
Sep 23, 9:01 AM CDTSevere Thunderstorm WarningLZKConway, Searcy, Van Buren44 min
Sep 23, 9:16 AM CDTSevere Thunderstorm WarningLZKPope29 min
Sep 23, 9:18 AM CDTTornado WarningLZKCleburne, Stone, Van Buren42 min
Sep 23, 9:23 AM CDTFlash Flood WarningLZKIzard2 hr
Sep 23, 10:06 AM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell39 min
Sep 23, 10:06 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery39 min
Sep 23, 10:10 AM CDTFlash Flood WarningLZKMarion2 hr
Sep 23, 10:45 AM CDTSevere Thunderstorm WarningLZKGarland, Perry, Pulaski, Saline45 min
Sep 23, 11:44 AM CDTSevere Thunderstorm WarningLZKPulaski46 min
Sep 23, 12:47 PM CDTSevere Thunderstorm WarningLZKLonoke28 min
Sep 23, 2:30 PM CDTSevere Thunderstorm WarningLZKPike30 min
Sep 23, 2:30 PM CDTSevere Thunderstorm WarningLZKLincoln45 min
Sep 23, 2:44 PM CDTSevere Thunderstorm WarningLZKClark46 min
Sep 23, 3:41 PM CDTSevere Thunderstorm WarningLZKClark, Ouachita49 min
Sep 23, 4:15 PM CDTSevere Thunderstorm WarningLZKCalhoun30 min
Sep 23, 4:39 PM CDTSevere Thunderstorm WarningLZKBradley21 min
Sep 23, 5:00 PM CDTSevere Thunderstorm WarningLZKBradley30 min
Sep 23, 5:08 PM CDTSevere Thunderstorm WarningLZKLincoln37 min

Nearby

Tornado Warnings in Arkansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.